Alert archive / Ohio / Small Craft Advisories in 2015
Small Craft Advisory 28, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 14, 2015, 2:04 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2015, 2:04 PM EDT (18:04 UTC)
- Expired
- Aug 14, 2015, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
357 WHUS71 KCLE 141804 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 204 PM EDT FRI AUG 14 2015 LEZ149-142200- /O.NEW.KCLE.SC.Y.0028.150814T1804Z-150814T2200Z/ CONNEAUT OH TO RIPLEY NY- 204 PM EDT FRI AUG 14 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY FOR LAKE ERIE FROM CONNEAUT TO RIPLEY NEW YORK UNTIL 6 PM THIS EVENING. * WINDS...WEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 14, 1:44 PM EDT, 20 minutes earlier.
Area forecast discussion, Aug 14, 1:44 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 144 PM EDT FRI AUG 14 2015 .SYNOPSIS... HIGH PRESSURE OVER THE UPPER OHIO VALLEY WILL MOVE OFF THE EAST COAST TONIGHT...ALLOWING A WEAK COLD FRONT TO PUSH ACROSS THE AREA TONIGHT INTO SATURDAY. HOT AND HUMID CONDITIONS RETURN SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HIGH PRESSURE CONTINUES TO INFLUENCE THE REGION EVEN AS IT PUSHES EAST TODAY. THE SW FLOW ON THE BACKSIDE OF THE SYSTEM IS PULLING IN SOME WARM/MOIST AIR. MEANWHILE H850 TEMPERATURES CONTINUE TO RISE ALONG WITH A TONGUE OF HIGHER THETA-E CURRENTLY DRAPED OVER THE LAKE. A TROUGH REMAINS ALOFT AROUND H500 WITH NW FLOW OVER THE REGION. SOME MORNING DEBRIS CLOUDS FROM MICHIGAN ARE KEEPING SKIES PARTLY CLOUDY. SOME CU DEVELOPMENT IS POSSIBLE LATER THIS AFTERNOON. TEMPERATURES ON TRACK TO REACH THE LOW TO MID 80S IN SW FLOW. THE WARM TEMPERATURES AT H850 COULD BE THE MAIN INHIBITOR FOR CONVECTION DURING THE AFTERNOON HOURS AS THEY CONTINUE TO WARM.HAVE BACKED OFF ON POPS FOR THIS AFTERNOON WITH ONLY A SLIGHT CHANCE NEAR THE LAKE. BY THIS EVENING A TRIGGER IN THE FORM OF A WEAK FRONTAL BOUNDARY WILL BRING A BETTER CHANCE FOR SOME STORMS. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... MODELS CONTINUE TO MOVE THE WEAK COLD FRONT ACROSS THE AREA LATE TONIGHT INTO SATURDAY. BOTH GFS AND NAM SUGGESTING LIKELY POPS OVERNIGHT. HOWEVER...NONE OF THE MODELS HAVE HAD A GREAT HANDLE ON THE CONVECTION LATELY SO JUST KEPT CHANCE POPS GOING OVERNIGHT WITH SCATTERED WORDING. THE FRONT WASHES OUT ACROSS THE AREA SATURDAY SO WILL JUST KEEP CHANCE POPS GOING FOR SATURDAY. RIDGE BUILDS OVER THE AREA BY SUNDAY USHERING IN HOT BUT DRY CONDITIONS. && .LONG TERM /TUESDAY THROUGH THURSDAY/... A BIT OF A CHANGE IN THIS MODEL RUN AS WEAK PERTURBATION MOVES EAST ACROSS THE NORTHERN UNITED STATES BUT REMAINS FURTHER NORTH COMPARED TO YESTERDAYS RUN AT THIS TIME. THIS KEEPS UPPER LEVEL FLOW MORE ZONAL ACROSS THE NORTHERN UNITED STATES. SURFACE LOW PRESSURES WILL DEVELOP ALONG THE WAVE AND MOVE EAST ACROSS THE FORECAST AREA THURSDAY INTO FRIDAY. A WARM FRONTAL BOUNDARY WILL LIFT NORTH ACROSS THE AREA TUESDAY NIGHT INTO WEDNESDAY. THE FRONT BECOMES NEARLY STATIONARY JUST NORTH OF THE AREA AND COULD HELP FOCUS SOME OF THE CONVECTION NORTH OF THE REGION. HOWEVER...FORECAST AREA BEING IN THE WARM SECTOR THROUGH MUCH OF THE FORECAST PERIOD...ALONG WITH SOME LINGERING MOISTURE SOUTH OF THE FRONT...CANT RULE OUT A FEW SHOWERS AND THUNDERSTORMS FROM TIME TO TIME ACROSS THE AREA DURING THIS FORECAST PERIOD. TEMPERATURES WILL BE WARMING UP WELL INTO THE 80S BY THURSDAY IN THE WARM AIR ADVECTION PATTERN. OVERNIGHT LOWS WILL BE IN THE 60S THROUGH THE PERIOD AS WELL. IF WARM AIR ADVECTION IS STRONG ENOUGH...I MAY BE A BIT TOO COOL ON THE TEMPERATURES FOR OVERNIGHT LOWS. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SHORT WAVE AND WEAK COLD FRONT WILL GRAZE THE AREA THIS EVENING BUT STAY NORTH OF THE FORECAST AREA. SMALL CHANCE FOR A SHOWER OR THUNDERSTORM...MAINLY NEAR LAKE ERIE AND MOST LIKELY BEFORE MIDNIGHT TONIGHT. THE SOUTHWEST BREEZE WILL DECREASE TONIGHT. PATCHY MVFR FOG/HAZE AROUND DAYBREAK SATURDAY AS DEW POINTS WILL BE HIGHER THAN RECENT DAYS. CANNOT RULE OUT A SHOWER OR THUNDERSTORM SATURDAY...MAINLY ACROSS EXTREME NORTHEAST OH AND NORTHWEST PA. OUTLOOK...NON-VFR CONDITIONS IN PATCHY DAYBREAK FOG/HAZE EACH MORNING. && .MARINE... BORDERLINE SMALL CRAFT ADVISORY ONCE AGAIN FOR TODAY. WINDS WILL BE MAINLY SOUTHWEST UP THE LAKE AT 10 TO 20 KNOTS WITH GENERALLY 2 TO 4 FOOT WAVES. HIGHEST WAVES SHOULD BE OUT OVER THE OPEN WATERS. CANT RULE OUT AN OCCASIONAL MAX WAVE HEIGHT OF 4 FEET ESPECIALLY WELL EAST OF CLEVELAND. WINDS DIMINISH QUICKLY THIS AFTERNOON INTO THE EVENING HOURS AS LOW LEVEL JET STREAM PULLS OUT TO THE NORTHEAST. GENERALLY LIGHT AND VARIABLE WINDS EXPECTED THROUGH THE REST OF THE FORECAST PERIOD AS NO STRONG STORM SYSTEMS EXPECTED TO MOVE THROUGH THE REGION. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB/JAMISON SHORT TERM...DJB LONG TERM...LOMBARDY AVIATION...KOSARIK MARINE...ADAMS/LOMBARDY
Hazardous weather outlook, Aug 14, 4:20 AM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 420 AM EDT FRI AUG 14 2015 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-150930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 420 AM EDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-150930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 420 AM EDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.